Advertisement

Gone off Lamictal Cold Turkey?

topic posted Tue, July 10, 2007 - 7:57 AM by  kkr
Share/Save/Bookmark
Have any of you just *stopped* taking Lamictal?
I'm really sick of the -------------------------------------flat feeling it is giving me.
I want to FEEL again.
I am too lazy and anxious (oxymoron?) to wait the normal time. In the past I have gone off meds immediately, but would like to hear experience.
posted by:
kkr
offline kkr
California
Advertisement
  • Re: Gone off Lamictal Cold Turkey?

    Tue, July 10, 2007 - 12:45 PM
    I had taken myself off and though it didn't seem to help much (while I was taking it) I definitley could tell the difference after. And I was left feeling very frustrated and had almost had like withdrawl symptoms. I became super manic and spent all the money I had worked so hard to save. I would definitely think twice before doing anything.
  • Re: Gone off Lamictal Cold Turkey?

    Sun, July 15, 2007 - 4:41 PM
    I take Lamictal and would definately not suggest going off it "cold turkey". You have to slowly build the dose and would need to taper yourself off of it. I cut my dose in half recently (money issues, so wanted to make my meds last longer) and I experienced side effects. I don't know what dose you are on, but please taper it off if you decide to stop taking it because you don't want to risk serious side effects.
    Good luck
    • Re: Gone off Lamictal Cold Turkey?

      Mon, July 16, 2007 - 10:33 AM
      I don't know but I have been thinking of going off all meds to see if I will be ok.
      But this is something I'm still debating because I've had suicidal tendencies in the past and am afraid of that returning.
  • Re: Gone off Lamictal Cold Turkey?

    Mon, July 16, 2007 - 8:24 PM
    I had to go cold turkey because I couldn't afford to buy any more Lamictal & I did feel really weird. Not the serious physical withdrawals of coming off a SSRI too fast, but just really sleepy & spacy & sad. I never went back on because I wasn't sure it was doing anything.
    • Re: Gone off Lamictal Cold Turkey?

      Tue, August 7, 2007 - 4:39 PM
      Hi,I was just wondering for those of you on Lamictal. Did your doctor explain to you about the chance of Stevens Johnson Syndrome as a result of taking Lamictal? Do you all know what it is? I unfortunately had a terrible experience with Lamictal 5 years ago. I had Stevens Johnson Syndrome and was hospitalized in the burn center for 6 weeks due to the syndrome. Also,once this uyndrome starts it may not stop, it may have to run its course. SJS is a reaction from lamictal that blisters and literally burns your body(chemical burn)from the inside out. It can also cause serious eye damage for the rest of your life. The sad part about this is,it isn't rare. At the time I took Lamictal the chance was 1 in 50!!! not 50,000, not 1 million. 50! Just please educate yourself and make sure that all other options are exhausted before using this medication. I wouldnt want anyone else to go through what I went through and wht I am still suffering with today. I've had over 10 surgeries, vaginal reconstruction and mostly eye surgeries, I have horrible eye pain now, redness swelling, and much more. physical therapy was needed for months, needless to say after this lots of psychotherapy. Please be careful and BE INFORMED. If anyone has any questions, I'd be glad to help and answer any questions. Pateint to patient. Friend to friend. I don't want to see anyone get hurt like the way I did. Hope to hear from some of you soon. I hope no one has experienced this awful thing. . Some things doctors won't tell you so that they can have us be their "guinea pig" for new medications.
      • Re: Gone off Lamictal Cold Turkey?

        Tue, August 7, 2007 - 5:38 PM
        I was told. I didn't realize it was as serious as you mentioned, though. The Dr. started me out slowly to check for symptoms of the skin disorder & when I showed no sign, my dosage was increased slowly.

        Wow, I'm sorry you had to go through that. It's not like being bipolar isn't crappy enough!
        • Re: Gone off Lamictal Cold Turkey?

          Tue, August 7, 2007 - 11:57 PM
          <<Wow, I'm sorry you had to go through that. It's not like being bipolar isn't crappy enough! >>

          "Wow" are my thoughts exactly ! What a horrible experience ! Glad you got through it and glad you are warning others about it !
          • Re: Gone off Lamictal Cold Turkey?

            Wed, August 8, 2007 - 8:19 AM
            Is that the "rash" that the Dr warned me about? I got one on my face once and they took me down to a lower dose then it went away.
            That is really frightening. Thanks for the infomation, If it is the rash then I had no idea it could be that bad. All she told me was it cold be fatal but it didn't seem like it was that likely to happen.
      • Re: Gone off Lamictal Cold Turkey?

        Wed, August 8, 2007 - 8:08 PM
        Shit! Isn't it that rash they talk about on the side effect labels? I take this stuff and have had no adverse reaction yet, but I've only been on it 4 months. How long did it take for this to start for you?